Alert archive / Nevada / Areal Flood Advisories in 2018

Areal Flood Advisory 21, NWS Elko, NV

July 11, 2018Nye County, White Pine County, Nevada

NWS Elko, NV issued this areal flood advisory at Jul 11, 2018, 3:49 PM PDT for Nye County, White Pine County, Nevada. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2018, 3:49 PM PDT (22:49 UTC)
Expired
Jul 11, 2018, 6:45 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this areal flood advisory went out at Jul 11, 3:08 PM PDT, 41 minutes earlier.

Area forecast discussion, Jul 11, 3:08 PM PDT, 41 minutes before
Area Forecast Discussion
National Weather Service Elko NV
308 PM PDT Wed Jul 11 2018

.SYNOPSIS...Monsoon moisture across central Nevada will result in
afternoon and evening showers and thunderstorms through Saturday.
Some thunderstorms could contain heavy rainfall potentially
leading to flash flooding. Meanwhile, much of northern Nevada will
remain dry with above normal temperatures through early next
week.

&&

.SHORT TERM...Tonight through Friday. Scattered showers and
thunderstorms across central and east central Nevada will continue
through the evening hours before diminishing overnight. Moisture
plume will remain southeast of a line from northwestern Nye county
to central Eureka county to the Ruby Mountains eastward. PWATS
around 1 inch with ample instability will be pushed south of Elko
county Thursday as a weak trough passes to the north and
northeast and northerly flow expands north of I-80. Temperatures
will remain above normal where cloud cover is absent.

.LONG TERM...Friday night through next Wednesday.

Subtropical ridge rebounds over the Great Basin states as trough
moves downstream. Rotating around the high core, the GFS depicts a
disturbance that skirts the nrn NV border on Saturday. Areal
thunderstorm coverage expands and reaches the northern border.
Once this disturbance passes nrn NV, drier air seeps into the
Humboldt and Elko counties as precipitable water dips below three
quarters inch /0.75/. Across central NV, diurnally driven storms
will form each afternoon.

Big "bubble" centered over the Great Basin may form early next
week, and if it does, then expect very hot weather. The EC models
and ensemble solutions have not shown this consistency, but hint
that the high core will be centered along the Nevada and Utah
border. If 700 mb temps reach 20C, then 100+ readings will be
common across the area. The confidence factor just not high enough
to show this potential heat wave in the actual gridded products.
Monday and Tuesday appear to be the hottest days, the question
being how hot.

The operational GFS hints that the next monsoonal surge, via
California and then spilling into Nevada, will be next Wednesday.
This all depends where the high core will be positioned by mid
week.

&&

.AVIATION...Two different air masses splits the region with KELY and KTPH on
the wet side as TSRA will be in the vicinity at both sites. Gusty
outflow winds are likely at both sites, but brief heavy rain
showers may occur if the cell moves directly overhead.

KEKO is on the delineation between the two air masses, but the
HRRR model keeps storms on the eastward side of the Rubies. This
means the KEKO receives no storms today.

Dry and stable air mass prevails for KWMC and KBAM with nocturnal
northeast winds.

&&

.FIRE WEATHER...Scattered showers and thunderstorms will continue
across the central Nevada zones 455, 454 and 457 Thursday through
Saturday as monsoon moisture remains in the area. Drier
conditions are expected north of US-50 across northern Nevada.
North winds will increase tonight across the I-80 corridor but
remain below critical levels. Above normal temperatures and low
daytime relative humidity will continue in zones 467, 468, 469 and
470 but winds will remain well below critical levels through at
least the weekend.

&&

.HYDROLOGY...Slow movement of showers and thunderstorms combined
with recent rainfall across some parts of central and eastern
Nevada will increase the potential for flash flooding Thursday.
Brief but heavy rainfall could result in flash flooding of
normally dry washes, canyons, and streams. The Hogan, Echo and
Boone Springs burn scars will be susceptible to debris or mud
flows through this evening before the flash flooding threat shifts
farther south Thursday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 11 PM PDT this evening for Northeastern
Nye County-Northwestern Nye County-Ruby Mountains/East Humboldt
Range-South Central Elko County-Southeastern Elko County-White
Pine County.

Flash Flood Watch from Thursday morning through Thursday evening
for Northeastern Nye County-Northwestern Nye County-White Pine
County.

&&

93/88/88/93

In the hours before

Special weather statement, Jul 11, 1:58 PM PDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Elko NV
158 PM PDT WED JUL 11 2018

NVZ035-112145-
White Pine County NV-
158 PM PDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE PINE COUNTY UNTIL
245 PM PDT...

At 158 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Lund, moving west at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southern White Pine
County.

LAT...LON 3867 11469 3868 11493 3869 11493 3880 11494
      3878 11468
TIME...MOT...LOC 2058Z 101DEG 16KT 3873 11481

SH
Special weather statement, Jul 11, 2:30 PM PDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Elko NV
230 PM PDT WED JUL 11 2018

NVZ035-037-112215-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
230 PM PDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES UNTIL 315 PM PDT...

At 230 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northeast at 10 mph.

Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.

Locations impacted include...
Eureka, Pinto Summit and Eureka Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3940 11591 3945 11610 3960 11602 3967 11585
      3941 11572
TIME...MOT...LOC 2130Z 239DEG 23KT 3953 11590

DS
Special weather statement, Jul 11, 2:40 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Elko NV
240 PM PDT WED JUL 11 2018

NVZ035-041-112230-
Northeastern Nye County NV-White Pine County NV-
240 PM PDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE AND SOUTHWESTERN
WHITE PINE COUNTIES UNTIL 330 PM PDT...

At 240 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Preston. this storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central Nye
and southwestern White Pine Counties.

LAT...LON 3896 11512 3877 11509 3875 11531 3894 11535
TIME...MOT...LOC 2140Z 080DEG 3KT 3886 11522

99
Special weather statement, Jul 11, 2:48 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Elko NV
248 PM PDT WED JUL 11 2018

NVZ041-112230-
Northeastern Nye County NV-
248 PM PDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 330 PM
PDT...

At 248 PM PDT, Doppler radar was tracking a strong thunderstorm 35
miles north of Hiko. this storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of eastern Nye County.

LAT...LON 3821 11521 3818 11500 3805 11500 3805 11525
      3806 11525
TIME...MOT...LOC 2148Z 101DEG 3KT 3810 11509

SH

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:04 PM PDTSpecial Weather StatementLKN26 min
Jul 10, 6:40 PM PDTSpecial Weather StatementLKN50 min
Jul 10, 7:59 PM PDTFlash Flood WarningLKNNye3 hr
Jul 10, 8:45 PM PDTFlash Flood WatchLKNElko, Nye, White Pine26 hr
Jul 11, 1:10 PM PDTFlash Flood WarningLKNWhite Pine3 hr
Jul 11, 1:40 PM PDTFlash Flood WatchLKNNye, White Pine32 hr
Jul 11, 1:44 PM PDTFlash Flood WarningLKNWhite Pine3 hr
Jul 11, 1:55 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye, White Pine3 hr
Jul 11, 1:58 PM PDTSpecial Weather StatementLKN47 min
Jul 11, 2:30 PM PDTSpecial Weather StatementLKN45 min
Jul 11, 2:40 PM PDTSpecial Weather StatementLKN50 min
Jul 11, 2:48 PM PDTSpecial Weather StatementLKN42 min
Jul 11, 2:52 PM PDTFlash Flood WarningLKNWhite Pine3 hr
Jul 11, 3:40 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr

Nearby

Areal Flood Advisories in Nevada, 2018Every areal flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.